#### **Conference Registration Form**

(Please complete a registration form for **each person** attending)

| Name  |
|---|
| Title   |
| Organization  |
| CEU(s) seeking  |
| _icense No(s) & State   |
| Address   |
| City  |
| Daytime Phone   |
| E-mail  |
| Registration Fee  |
| ☐ Professional \$105.00   |
| (Continuing Education Available)  |
| ☐ Brain Injured or Stroke Survivor \$25.00  |
| Family Member \$25.00   |
| ☐ Student \$25.00 ☐ General \$25.00   |
|   |
| <ul><li>☐ Military / Veteran</li><li>☐ I am a Survivor or Family Member.</li></ul>                      |
| Please consider me for a scholarship. (Limited)   |
| riease consider the for a scholarship. (Limited)  |
| Special Needs:  |
|   |
| December 2 Observe 2 Occupit Occup  |
| Payment:  |
|   |
| Mail registration, check or credit card payment to: BRIDGES, Inc., 55 Edgewood Road, Edgewood, KY 41017 |
| Or email to: Julie Fronk — julie@bridgesnky.org   |
|   |
| Charge Credit Card: ☐ MC ☐ VISA ☐ AMEX  |
| ☐ DISCOVER  |
| Card #  |
| Exp. Date Security Code   |
| Name on card  |
| Address   |
| City State Zip  |
| Signature   |
|   |

Email address for credit card confirmation

BRIDGES Tax ID: 26-2633630

Registration Deadline: MONDAY, MARCH 25, 2019

### CONFERENCE LODGING

## **Courtyard Cincinnati Airport**

3990 Olympic Blvd, Erlanger, KY 41018 (859) 647-9900 • (859) 647-6900 (fax)
Reservations can be made by calling toll free at

1-888-236-2427 or **reserve online** 

Request Bridges NKY 2019 rate of \$93 plus tax

Reservation Deadline for Discounted Rate: THURSDAY, MARCH 7, 2019

# **CONTINUING EDUCATION CREDIT**



Cincinnati Children's Hospital

Medical Center, Division of

Speech-Language Pathology
is approved by the Continuing

Education Board of the

American Speech-LanguageHearing Association (ASHA) to
provide continuing education

activities in speech-language pathology and audiology. See course information for number of ASHA CEUs, instructional level and content area. ASHA CE Provider approval does not imply endorsement of course content, specific products or clinical procedures.

This program is offered for up to 0.6 ASHA CEUs (Intermediate level, Professional area), 1060 Traumatic Brain Injury (TBI) For Speaker Disclosures statements: <a href="http://bridgesnky.org/conference">http://bridgesnky.org/conference</a>

Certified Case Manager (CCM)
Licensed Professional Counselor (LPC-KY)
Nursing – RN/LPN (NUR) \*
Occupational Therapy (OT-KY/OH)
Physical Therapy (PT-KY/OH)
Psychology (PSY-KY / OH-OPA MCE Approved) +
Social Work (SW-KY)
Social Work, Counselor and Marriage &
Family Therapist (SW-OH)
Speech Language & Pathology (SLP-KY)

Approved credit hours for disciplines will be posted on the <u>conference website</u>. In order to receive a certificate for continuing education credit, the participant must sign the roster, attend the entire conference, and complete an evaluation.

- \*-Gateway Rehabilitation Hospital is provider approved by the Kentucky Board of Nursing - # 4-0171-1-20-088
- +-NeuroRestorative KY is provider approved by the Ohio Psychological Association # 371036318

13TH ANNUAL NORTHERN KENTUCKY

BRAIN INJURY CONFERENCE

3.....

Therapeutic
Interventions:
A Team Approach

Friday, March 29, 2019 7:30 am - 4:00 pm



RECEPTIONS CONFERENCE CENTER
1379 Donaldson Road • Erlanger, KY 41018
http://receptionsinc.com/locations/erlanger/

## Target Audience

Healthcare professionals, brain injured and stroke survivors, their families and caregivers, military/veterans, educators and students

CONFERENCE WEBSITE AND ONLINE REGISTRATION: http://bridgesnky.org/conference

REGISTRATION DEADLINE:

MONDAY, MARCH 25, 2019

### **COURSE DESCRIPTION**

Traumatic Brain Injury and Stroke present complex challenges to all the participants - survivor, clinician, family in the recovery process. This conference will focus on interaction with the client in terms of assessment of cognizance, innovative restorative approaches to recovering/improving communication, and using therapeutic measures to address stress, anxiety, and promote equanimity. A focus on newer scientific developments in sports injuries, pharmacological therapy, and medical research is included.

#### LEARNER OUTCOMES

After participating in the conference sessions, attendees will:

- Explain the importance of effective communication with brain injured clients in terms of overcoming hurdles to comprehension and alleviating stress, anxiety, and anger.
- Apply the principles of skilled assessment, effective intervention, and health care team cooperation in order to provide meaningful care to clients who may be depressed, anxious, in crisis, and/or having other communication difficulties.
- Discuss novel therapies in the care of brain injured and stroke survivors such as Craig Hospital Aphasia Therapy (C.H.A.T.) Music Therapy, and Augmentative/ Alternative Communication
- Identify and analyze the evidence-based research and therapeutic modalities proposed for brain injured and stroke survivors in terms of their efficacy and functionality.
- Advocate for and advise brain injured and stroke survivors who seek assistance in accessing their therapy and return to regular life activities.



PROCEEDS BENEFIT: BRIDGES, INC
Northern Kentucky Brain Injury Support Group
bridgesnky.org

# **CONFERENCE PROGRAM**

| <b>7:30 – 7:50</b> (20 min) | PRE-CONFERENCE PROGRAM  Music by Boone County High School Choir  Lauren Barnhill, Director  REGISTRATION, CONTINENTAL BREAKFAST,  SPONSOR EXHIBITS, RAFFLE |
|-----------------------------|--|
| <b>7:50 – 8:00</b> (10 min) | Welcome / Opening Remarks Eddie Reynolds, Executive Director Brain Injury Alliance of Kentucky (BIAK)  |

| Simple   Core   Concussion   Core   Concussion   Core      |                     |  |
|--|---------------------|--|
| 9:15 – 10:00 TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 3 |                     | Brain Injury Therapeutics:<br>Learning From "Learning Health Systems"<br>Laura B, Ngwenya, MD, PhD<br>Director of Neurotrauma Center, University of    |
| TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 1 CLINICAL (45 min)  TRACK 1 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 1 CLINICAL (45 min)  TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 1 CLINICAL (45 min)  TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  BREAK - Visit Exhibitors & Raffle  Driving After TBI: One Survivor's Experience Bethanie Skaggs-Manley, MS, OTR/L, CBIS, CDRS, NeuroRestorative-Louisville; Pam Pearson, MSSW, CCM NeuroRestorative Devision in the World of Brain Injury - The Basics Julie Brenan, LSW, CCM NeuroRestorative-Louisville; Pam Pearson, MSSW, CCM NeuroRestorative-Louisville NeuroR |                     | BREAK – Visit Exhibitors & Raffle  |
| Language Recovery for People with Aphasia Aimee Dietz, PhD CCC-SLP University of Cincinnati  TRACK 3 SURVIVOR CAREGIVER (45 min)  10:00 – 10:15 (15 min)  TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  Driving After TBI: One Survivor's Experience Bethanie Skaggs-Manley, MS, OTR/L, CBIS, CDRS, NeuroRestorative-Georgetown Vicki Boyles, TBI Survivor  BREAK – Visit Exhibitors & Raffle BUFFET LUNCH SERVED  | TRACK 1<br>CLINICAL | Security, Medicaid, and Medicare in the World of Brain Injury - The Basics Julie Brennan, LSW, CCM NeuroRestorative-Louisville; Pam Pearson, MSSW, CCM |
| SURVIVOR CAREGIVER (45 min)  10:00 – 10:15 (15 min)  10:15 – 11:00 TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  Driving After TBI: One Survivor's Experience Bethanie Skaggs-Manley, MS, OTR/L, CBIS, CDRS, NeuroRestorative-Georgetown Vicki Boyles, TBI Survivor  BREAK – Visit Exhibitors & Raffle BUFFET LUNCH SERVED   | CLINICAL            | Language Recovery for People with Aphasia Aimee Dietz, PhD CCC-SLP   |
| 10:15 – 11:00 TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  Driving After TBI: One Survivor's Experience Bethanie Skaggs-Manley, MS, OTR/L, CBIS, CDRS, NeuroRestorative-Georgetown Vicki Boyles, TBI Survivor  BREAK – Visit Exhibitors & Raffle BUFFET LUNCH SERVED   | SURVIVOR CAREGIVER  | and De-escalate Crisis Situations Ann Mitchell, LCSW, LISW-S   |
| TRACK 1 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 2 CLINICAL (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  TRACK 3 SURVIVOR CAREGIVER (45 min)  Driving After TBI: One Survivor's Experience Bethanie Skaggs-Manley, MS, OTR/L, CBIS, CDRS, NeuroRestorative-Georgetown Vicki Boyles, TBI Survivor  BREAK – Visit Exhibitors & Raffle BUFFET LUNCH SERVED  |                     | BREAK – Visit Exhibitors & Raffle  |
| CLINICAL (45 min)  Michael J. Miller, MD, Medical Director St. Elizabeth Healthcare Sports Medicine  Driving After TBI: One Survivor's Experience Bethanie Skaggs-Manley, MS, OTR/L, CBIS, CDRS, NeuroRestorative-Georgetown Vicki Boyles, TBI Survivor  BREAK – Visit Exhibitors & Raffle BUFFET LUNCH SERVED   | TRACK 1<br>CLINICAL | Strength, Knowledge, and Resilience<br>to Cope with Life Stressors<br>Natalie Deering, MS, LPP, CMI, YT-200  |
| One Survivor's Experience Bethanie Skaggs-Manley, MS, OTR/L, CBIS, CDRS, NeuroRestorative-Georgetown Vicki Boyles, TBI Survivor  BREAK – Visit Exhibitors & Raffle BUFFET LUNCH SERVED   | CLINICAL            | Michael J. Miller, MD, Medical Director  |
| 11:00 – 11:45 BUFFET LUNCH SERVED  | SURVIVOR CAREGIVER  | One Survivor's Experience Bethanie Skaggs-Manley, MS, OTR/L, CBIS, CDRS, NeuroRestorative-Georgetown   |
|  |                     | BUFFET LUNCH SERVED  |

| 11:45 -<br>12:45<br>(1 hr)                   | LUNCHEON FEATURED PANEL DISCUSSION  Therapeutic Team Approach to Injury and Recovery  MODERATOR: Melissa Fisher, MBA Mollie Fischer PT, DPT, GCS; Denise Slone, OTR/L  Encompass Health NKY Rehab Hospital Kourtney Hurst, RT, TBI Survivor St. Elizabeth Healthcare:                  |
|--|--|
| <b>12:45–1:00</b> (15 min)                   | BREAK – Visit Exhibitors & Raffle  |
| 1:00 – 2:00<br>(1 hr)                        | POST LUNCHEON FEATURED SPEAKER Being Mindful of Pharmacogenomics David F. Kisor, BS, PharmD Manchester University  |
| <b>2:00 – 2:15</b> (15 min)                  | BREAK – Visit Exhibitors & Raffle  |
| 2:15 – 3:00  TRACK 1  CLINICAL  (45 min)     | I Can See It in Your Eyes: The Case for<br>Expanding the Variety of Assessments<br>Predicting Recovery from Brain Injury<br>Alice G. Rini, JD, MS, RN  |
| TRACK 2<br>CLINICAL<br>(45 min)              | Depression and Traumatic Brain Injury Dorothy Best, Executive Director James D. Dahmann, Ph.D, Psychologist ~ both from NAMI Northern Kentucky   |
| TRACK 3<br>SURVIVOR<br>CAREGIVER<br>(45 min) | Promoting Life Participation for People with Aphasia Through Group Communication Lindsey Adams, MA, CCC-SLP Elizabeth Uchtman, MS, CCC-SLP  both from Gateway Rehabilitation Hospital Krista A. Beyrer, MA, CCC-SLP, CBIS Amber Yusko, MS, CCC-SLP  both from University of Cincinnati |
| <b>3:00 – 3:15</b> (15 min)                  | BREAK – Visit Exhibitors   |
| <b>3:15 – 4:00</b> (45 min)                  | CLOSING FEATURED SPEAKERS  Music & Your Brain:  A Prescription for Music Therapy Deanna Black, MT-BC, LMT Cincinnati VA Medical Center Brittany M. Knapp, MA, MT-BC Children's Hospital Medical Center   |
| 4:00   | EVALUATIONS / ADJOURNMENT  |